MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Codes Impedance Problem (2950); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Due to a migration, the hospital had to gradually deactivate channels over time which started in (b)(6) 2023.Which led to only three electrodes functioning, resulting in no benefit for the recipient.The recipient has been explanted and re-implanted with a device from another manufacturer.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: based on the information received from the field, the recipient had a decrease in hearing benefit.Further, according to the device explanation report form three channels were observed out of cochlea and the electrode lead was found extruded.Device investigation revealed that damage to the active electrode which is consistent with minute device mobility led to device failure over time due to fatigue wire breakages, possibly resulting from electrode movement from its original position.Also, fibrotic tissue in the posterior tympanotomy and surrounding the electrode have been observed, which might have contributed to the electrode displacement.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
The user's hearing performance with the device was affected.Reportedly, the user had only 3 functioning channels, as channels have been gradually deactivated over time, starting in december 2023.The user has been explanted and re-implanted with a new device from another manufacturer.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18892555
Report Number9710014-2024-00231
Device Sequence Number15374241
Product Code MCM
UDI-Device Identifier09008737385439
UDI-Public(01)09008737385439
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/26/2025
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale